MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 08/02/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol composix mesh e/x (device #1).An additional emdr was submitted to represent the bard/davol mesh ¿ composix kugel (device #2).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x and composix kugel hernia patch on (b)(6) 2005 and/or (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient had revision surgeries on (b)(6) 2010 and (b)(6) 2021.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x and composix kugel hernia patch on (b)(6) 2005 and/or (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient had revision surgeries on (b)(6) 2010 and (b)(6) 2021.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2005 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of composix e/x mesh (device #1).Per op notes, "a composix e/x mesh (device #1) was placed and sutured." (b)(6) 2010 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of composix kugel (device #2) and removal of composix e/x mesh (device #1).Per op notes, "lysis of adhesions was performed.The mesh (device #1) had pulled away completely was excised.A composix kugel (device #2) was placed and sutured." (b)(6) 2021 - patient was diagnosed with fistula, infected mesh, recurrent ventral hernia thereby underwent removal of composix kugel (device #2) and implant of synthetic mesh, biological mesh.Per op notes, "lysis of adhesions was performed.Three fistulas were identified due to the erosion of the previously placed mesh (device #2).The infected mesh (device #2) was excised.Then, a synthetic mesh and biological mesh were placed underlay and sutured.".
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the mesh - composix e/x (device #1).An additional supplemental emdr was submitted to represent the mesh - composix kugel (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key17640433
Report Number1213643-2023-093370
Device Sequence Number17634912
Product Code FTL
UDI-Device Identifier00801741031182
UDI-Public(01)00801741031182(10)43COD311
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123460
Device Lot Number43COD311
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age50 YR
Patient SexFemale